Tylenol and ibuprofen make a great cocktail as non-narcotic, OTC (over the counter) pain meds. Tylenol - also known as acetaminophen or paracetamol The most effective dose is 1,000mg. This can be taken 4 times a day to a maximum of 4,000mg per 24hrs NB: the FDA has recently advised a lower 'per 24hrs' maximum of 3,000 mg but this is mostly because there are reports of people not paying attention to other medications they are taking which contain acetaminophen such as cold remedies and Vicodin, etc. The caution is, always read the enclosed leaflet with any medication and know what it contains. Ibuprofen - also known as Advil, Motrin, Motrin IB, Nuprin The most effective doses are anything between 400 and 800mg to be take 3 times a day to a maximum of 2,400mg. The patient should be aware of the possibility of gastric issues in the form of acidity, heartburn or bleeding. If any of these occur, the medication should ceased immediately and medical advice sought.